MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's calibration and qc results were ok.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys syphilis results for one patient tested on two cobas 8000 e 602 modules.The patient had two samples collected for testing.On 16-jun-2021, the customer performed syphilis antibody testing on an abbott alinity analyzer and a manual rpr syphilis antigen test with the patient's first sample.For confirmation, the customer had a second sample collected on (b)(6) 2021.Both samples were tested on the e 602 modules as well as the abbott alinity analyzer.The customer provided a serial number for one e 602 module, (b)(4) , the other e 602 module serial number was requested but not provided.The customer did not specify e 602 module the provided serial number belonged to.The patient's abbott syphilis reactive results were reported outside the laboratory.The patient's elecsys syphilis non-reactive results were not reported outside the laboratory.
 
Additional Manufacturer Narrative
The customer confirmed a positive syphilis result was expected for the patient.The investigation reviewed the customer's calibration and qc data and the results were ok.The customer provided the patent's sample collected on (b)(6)-2021 for an investigation.The investigation tested the patient's sample on a cobas 8000 e 602 module and a cobas 8000 c 502 module.The patient's sample was non-reactive for elecsys syphilis, rpr, tpla, single antigen analysis igg and igm.Based on the available data, a general reagent issue could be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12253270
Report Number1823260-2021-02233
Device Sequence Number14664488
Product Code LIP
UDI-Device Identifier04015630934881
UDI-Public04015630934881
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberSYPHILIS
Device Catalogue Number06923348190
Device Lot Number516770
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR